MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI; CAGE

MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI; CAGE
Catalog Number 03.27.006
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 09 january 2019 lot 1720593: (b)(4) items manufactured and released on 13 september 2017.Expiration date: 2022-09-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Other device involved: mectalif assy inner shaft short reference 03.22.10.0070.Lot 1413337: (b)(4) items manufactured and released on 16 february 2015.No anomalies found related to the issue.To date, no similar event on the same lot has been registered.Investigation performed by r&d department on january 08, 2019 considering the picture attached in the complaint and the analysis performed during the visual inspection, it's possible to see that the m4 thread of the cage is slightly damaged.The damaging is probably due to a cross-threading during the inner shaft assembling.Even if there is a small damaging to the thread, with a correct assembling of the related inserter 03.22.10.0261 and inner shaft 03.22.10.0070, the functionality of the cage is not compromised.
 
Event or Problem Description
The nurse was not able to engage the cage with the inserter straight.The surgery was finished with the back up implant.Due to this event the surgery was prolonged about 5 minutes.The surgery was completed successfully.

Brand Name
MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI
Common Device Name
CAGE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8230881
Report Number3005180920-2018-01079
Device Sequence Number19070029
Product Code MAX
UDI-Device Identifier07630030831485
UDI-Public07630030831485
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Catalogue Number03.27.006
Device Lot Number1720593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2018
Initial Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;